Texas, 2007

Winter Weather in Texas, February 14, 2007

February 14, 2007 · NWS LUB · 14 events in 14 counties and zones

Light to moderate snowfall impacted the South Plains region of west Texas on Valentine's Day. The snow began during the pre-dawn hours of the 14th, and persisted intermittently through much of the evening hours.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$435,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Light to moderate snowfall impacted the South Plains region of west Texas on Valentine's Day. The snow began during the pre-dawn hours of the 14th, and persisted intermittently through much of the evening hours. Minor snow accumulations that ranged between a dusting up to three inches were common, with a few localized higher amounts. |Up to four inches of snow accumulated at Farwell (Parmer County), but the long duration of light to moderate snowfall that led to the accumulation exceeded time requirements for local Heavy Snow/Winter Storm criteria.|The widespread winter weather resulted in at least 125 vehicle accidents across the region. More than 110 of the collisions occurred in Lubbock. Damages exceeded $325,000. No injuries were reported.

A list of reported snow accumulations are as follows: 4 inches at Farwell (Parmer County), 3 inches at Dimmitt (Castro County), 2 inches at Dickens (Dickens County), 2 inches at Lubbock (Lubbock County), 2 inches at Muleshoe (Bailey County), 2 inches at Plainview (Hale County), 2 inches at Tulia (Swisher County), 1 inch at Childress (Childress County), 1 inch at Floydada (Floyd County), 1 inch at Littlefield (Lamb County), 1 inch at Memphis (Hall County), 1 inch at Morton (Cochran County), and 1 inch at Silverton (Briscoe County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 14, 3:38 AM CST, 22 minutes earlier.

Area forecast discussion, Feb 14, 3:38 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
338 AM CST WED FEB 14 2007

.SHORT TERM...
STRONG UPPER LEVEL JET FROM BAJA THROUGH SW TEXAS WITH SHORT WAVE
TROUGH TAKING SHAPE OVER ARIZONA WHILE INITIAL SHORT WAVE TROUGH
LIFTS NEWD ACROSS THE FCST AREA. EXPECT THE INITIAL AREA OF SNOW TO
MOVE EWD OUT OF THE AREA EARLY THIS MORNING. MODELS SHOW LIFT
INCREASING AGAIN AROUND NOON AS LIFT FROM UPPER WAVE MOVES OVER THE
AREA. WILL ALSO HAVE SOME LIGHT UPSLOPE FLOW AND A POTENTIAL FOR
SOME SLANTWISE CONVECTION. CONFLUENCE OF PARAMETERS BEST ACROSS THE
NWRN QUARTER OF THE FCST AREA WITH POTENTIAL FOR AN INCH OR TWO OF
SNOW. ELSEWHERE GENERALLY EXPECT LESS THAN AN INCH. MEANWHILE COLD
ADVECTION HAS BEEN QUITE ROBUST OVERNIGHT AND WITH UPSLOPE FLOW AND
OVERCAST SKIES EXPECT LITTLE UPSIDE TO TEMPS. WILL THUS UNDERCUT
GUIDANCE WITH LITTLE DIURNAL RANGE. FOR TONIGHT...LIFT ASSOCIATED
WITH THE UPPER WAVE WILL SHIFT EWD ACROSS THE AREA BUT DIMINISHING
AS IT DOES. WILL BEGIN TO TAPER POPS DOWNWARD...BUT STILL FAVOR WRN
ZONES. LOWS SHOULD BE QUITE COLD BUT MAY BE LITTLE DOWNWARD
POTENTIAL WITH OVERCAST SKIES AND NEUTRAL TEMPERATURE ADVECTION.

.LONG TERM...
LIGHT SNOW CHANCES WILL LINGER MAINLY ACROSS THE CAPROCK THURSDAY
MORNING WITH VERY MINOR IF ANY ACCUMULATIONS EXPECTED. SHOULD SEE
ANY PRECIP COME TO AN END BY 18Z AS ISENTROPIC DOWNGLIDE COMMENCES
IN WAKE OF EXITING MID LEVEL TROUGH. TEMPERATURES WILL BEGIN A
SLOW RECOVERY BUT WILL STAY ON THE COLD SIDE AS 1036 MB SFC HIGH
SETTLES SOUTH INTO THE SOONER STATE. SHOULD START THE DAY
CLOUDY...THEN BECOMING PARTLY CLOUDY DURG THE AFTERNOON AS DRIER
LOW LEVEL AIR ERODES STRATOCU DECK.

MODEST WARM-UP IN STORE FOR FRIDAY AS DEEPENING SFC LEE TROUGH
RESULTS IN BREEZY DOWNSLOPE WINDS. NEXT COLD FRONT WILL QUICKLY
MOVE ACROSS FRIDAY NIGHT AS FAST MOVING H50 SHORTWAVE ZIPS EAST
OVER THE PLAINS. THIS FRONT WILL BE DRY BUT BRING GUSTY NORTH
WINDS ON SATURDAY ALONG WITH A LITTLE COOLER TEMPS.

WEAK UPPER LEVEL RIDGING EARLY NEXT WEEK WILL RESULT IN MILD
WEATHER. WILL HAVE TO WATCH EVOLUTION OF NEXT WEATHER SYSTEM
MONDAY INTO TUESDAY THAT IS FORECAST TO DEVELOP INTO STRONG CUT-
OFF UPR LOW ACROSS THE DESERT SOUTHWEST. DID INTRODUCE SLIGHT CHC
OF RAIN TUES INTO WEDNESDAY AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        20  14  35  20  55 /  80  50  30  10  10
TULIA         19  13  29  19  54 /  80  40  20  10  10
PLAINVIEW     20  14  30  20  55 /  70  40  20  10  10
LEVELLAND     23  17  35  22  58 /  70  50  30  10  10
LUBBOCK       23  16  34  22  58 /  60  40  20  10  10
BROWNFIELD    23  17  36  23  59 /  60  50  30  10  10
CHILDRESS     24  16  32  20  55 /  50  40  10  10  10
SPUR          22  19  32  21  57 /  50  40  20  10  10
ASPERMONT     27  18  33  23  59 /  40  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>023-027-028.

&&

07/21
Hazardous weather outlook, Feb 13, 3:51 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CST TUE FEB 13 2007

TXZ021>044-141100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
351 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT OVER THE WESTERN
PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND WEST OF THE
INTERSTATE 27 AND U.S. HIGHWAY 87 CORRIDOR. SNOW ACCUMULATIONS
ACROSS THESE AREAS MAY RANGE FROM 1 TO 3 INCHES. A SNOW ADVISORY
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW MAY RESULT IN ADDITIONAL ACCUMULATIONS THROUGH THE DAY
ON WEDNESDAY...ESPECIALLY OVER THE EXTREME SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS.

OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER LOCAL OFFICIALS AND
PLANNING AUTHORITIES ACROSS THE WESTERN SOUTH PLAINS AND THE
EXTREME SOUTHWESTERN PANHANDLE SHOULD PREPARE FOR ACCUMULATING
SNOWFALL. LAW ENFORCEMENT OFFICIALS ARE URGED TO RELAY REPORTS OF
WINTER WEATHER AND PUBLIC IMPACTS TO THE NATIONAL WEATHER SERVICE
OFFICE IN LUBBOCK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather. Local standard time, as filed.

Winter Weather, Parmer

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Castro

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Castro forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Weather, Dickens

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Dickens forecast zone
Reported by
Law Enforcement
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Winter Weather, Swisher

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Swisher forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Winter Weather, Lubbock

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Lubbock forecast zone
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Weather, Bailey

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Bailey forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Briscoe

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Briscoe forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Weather, Hall

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Hall forecast zone
Reported by
Law Enforcement
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Lamb forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Hale

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Hale forecast zone
Reported by
Law Enforcement
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Weather, Childress

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Childress forecast zone
Reported by
Law Enforcement
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Hockley forecast zone
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
February 14, 4:00 AM CST to 8:00 PM CST
Where
Floyd forecast zone
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16091, 16093, 16094, 16096, 16097, 16098, 16099, 16100, 16101, 16102, 16104, 16105, 16106, 16107.